MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR CAGES; POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 9X22X11 L5°

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR CAGES; POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 9X22X11 L5°
Model Number 03.27.114
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 14 july 2025.Lot 1822364e: (b)(4) items manufactured and released on 25-nov-2024.Expiration date: 2029-11-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review (2 devices involved in this complaint).Clinical evaluation: a revision surgery was performed 9 days following an initial l3-l5 fusion surgery involving the use of plif cages at both levels.The reason for the revision was the complete migration of the right cage and slight posterior displacement of the left cage at the l4-l5 level.This cage migration is clearly confirmed by the available radiographic/ct images.The migration of the cage likely resulted from inadequate primary stability.This can be attributed to the initial positioning, but also to other potential surgical factors (related for example to preparation of the endpates, posterior compression, undersizing, etc).Additionally, at the superior level (l3-l4), the cages appear slightly posteriorly positioned.However, as these were not revised, this placement may reflect a deliberate surgical choice, although the exact reasoning cannot be confirmed based solely on the available information.Root cause: based on the information available, no definitive root cause can be established, while the device history record review does not indicate any potential manufacturing-related issue.Although it cannot be confirmed, the issue reported may have resulted from application-specific factors, such as suboptimal cage positioning, in combination with potential intraoperative variables, including preparation of the endpates, posterior compression, undersizing.
 
Event or Problem Description
Revision surgery at 9 days after the primary at l3-l5 plif due to complete cage migration on the right side at l4-l5, and slight movement of the left-sided cage.Both cages at l4-l5 were replaced with competitor's cages.

Brand Name
MECTALIF POSTERIOR CAGES
Common Device Name
POSTERIOR INTERBODY FUSION DEVICE PEEK/TI 9X22X11 L5°
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22630979
Report Number3005180920-2025-00703
Device Sequence Number15765831
Product Code MAX
UDI-Device Identifier07630040719445
UDI-Public07630040719445
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number03.27.114
Device Lot Number1822364E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian